Q:

Do statins cause memory loss in women?

A:

Quick Answer

Women are at a greater risk of developing statin side effects, according to Mayo Clinic. While some of these side effects include liver damage and digestive problems, memory loss is not one of the side effects of statin use, based on studies done by researchers at the Johns Hopkins University.

Continue Reading

Full Answer

In February 2012, the U.S. Food and Drug Administration added new safety warnings to statin drugs, noting increased risks of memory problems. However, studies done by Johns Hopkins indicated no evidence linking memory loss to statin use. In fact, it stated that when a statin is taken for more than year, the risk of dementia is reduced by 29 percent, according to Johns Hopkins Medicine. These findings were published in the journal of Mayo Clinic Proceedings on Oct. 1, 2013.

Learn more about Medications & Vitamins

Related Questions

Explore